Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Experiencing fluctuation in periods. What could be wrong?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 193 Questions
My period started on the 14th ended the 19th its the 25 the period is back what could be wrong?
Posted Thu, 21 Nov 2013 in Menstruation and Miscarriage
Answered by Dr. Rogers Nditanchou 3 hours later
Brief Answer: Clinical evaluation by Dr and ultrasound Detailed Answer: Hi and thanks for your query, It s not unusual at this age to experience fluctuations in periods as such. However, it is important to get a proper clinical evaluation. Most of the time, there is no actual illness that is found after serious investigations. This is generally called dysfunctional uterine bleeding, arising mainly due to some abnormalities in hormonal secretion. It is however important to know whether you are on any hormonal contraceptives or not, or if you have changed drugs recently or not. If this is the first time you are experiencing, it might be necessary to observe. IN case it is repeating, it might be necessary to get a complete physical evaluation and an abdominal ultrasound to ensure that there is no serious problem in the ovaries and in the uterus (womb). This shall set the stage for a diagnosis is dysfunctional uterine bleeding, easily managed with hormonal therapy. A physical exam and ultrasound are requirements for this diagnosis to be made. Treatment is easy and effective with hormonal therapy. However, I do recommend you get examined by a doctor and also get a possible ultrasound done. In case you have follow up questions, do not hesitate asking. I shall be more than grateful making positive contributions to your health. Thanks and kind regards. DR Rogers
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor